Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child has fever and seizure. Prescribed Valparin and Sylibon. Any side effects?

Dear Sir/Madam,
Good Evening. My Son 1 yr 2 months recently suffered with high fever followed up with seizure. The Doctor ask us to take EEG after 2 days. As per the EEG report the doctor advised my child to take Valparin syrup & Sylibon syrup 2.5 ml morning & Night. Previously after childbirth 2 nd day my child suffered with minor seizure. 3 months gardinal tablet taken 1/4. my worry is the above syrubs will affect I Q, thinking habit & memory power in future. Kindly advice sir.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi dear,
I do understand your concern. Seizure drugs do have side effects but preventing seizure is more important than worrying about side effects.
Studies have not been clearly able to prove that valparin affects memory, thinking power, IQ. If at all he has such problems in memory, it might be because of seizure disorder rather than because of drugs. Valparin has been safely prescribed in thousands of patients who are performing well in studies and life. Don't worry, he will be alright. Just don't stop valparin without your doctor's consultation.

Take care.

DR. Balaji Chinnasami, MD
Assistant professor, pediatrics
Answered: Sat, 6 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor